Alert archive / Florida / Special Weather Statements in 2022
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 4, 2022, 3:20 PM EDT for Collier County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2022, 3:20 PM EDT (19:20 UTC)
- Expired
- Aug 4, 2022, 4:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Miami, FL
- Hail
- 0.25 in
- Wind
- 40
County Collier County, FL
The radar
The Miami radar (KAMX), 147 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1330 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
161
WWUS82 KMFL 041920
SPSMFL
Special Weather Statement
National Weather Service Miami FL
320 PM EDT Thu Aug 4 2022
FLZ069-070-042000-
Coastal Collier County FL-Inland Collier County FL-
320 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of west central Collier
County through 400 PM EDT...
At 320 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Golden Gate Estates, moving northwest at
25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Naples, Golden Gate Estates, Naples Park, Orangetree, Golden Gate,
West Toll Gate On Alligator Alley, Vineyards, North Naples, East
Naples, Lely Resort, Pelican Bay, Picayune Strand State Forest,
Intersection I-75 And Everglades Blvd and Quail Creek Estate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2627 8185 2632 8182 2632 8166 2635 8166
2621 8142 2605 8150 2615 8185
TIME...MOT...LOC 1920Z 115DEG 24KT 2617 8154
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
NCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 2:33 PM EDT, 47 minutes earlier.
Area forecast discussion, Aug 4, 2:33 PM EDT, 47 minutes before
Area Forecast Discussion National Weather Service Miami FL 233 PM EDT Thu Aug 4 2022 ...New SHORT TERM, LONG TERM, AVIATION, MARINE, BEACHES... .SHORT TERM... (This evening through Friday) Issued at 230 PM EDT Thu Aug 4 2022 Easterly flow continues today as the expansive surface ridge of high pressure remains in firm control of our weather pattern. Ample insolation and diurnal heating will once again allow for increasing development of shower and thunderstorm activity throughout the afternoon and early evening hours. Similar to yesterday, parameters once again indicate the potential for strong storm activity across the Gulf Coast and western inland areas of our area later today. Due to technical difficulties this morning, the morning 12z Upper Air Sounding did not reach the full atmospheric profile unfortunately. However, the sounding did provide an observed 500mb temperature of -8.3 C with an environmental freezing level of 14,666 feet. Interestingly enough, although the 500mb temperature of -8.3C is a tad warmer than yesterday and expected to increase as an upper level low departs the region today, the environmental freezing level has decreased in altitude from the previous sounding. Similar to yesterday, this indicates the presence of a pool of colder air aloft, which when coupled with OK mid level lapse rates supports the aforementioned potential of strong storms across western inland areas and the Gulf coast today. CAPE (3000-4000 J/kg) and DCAPE parameters (900-1100+ J/kg) from modified soundings indicate the potential for wet microbursts to occur as convective columns collapse and downdrafts arrive at the surface. Given the colder temperatures aloft, small to marginally severe hail is once again possible today IF convective columns can build with height. Gusty winds, heavy rainfall, and frequent lightning remain as the most widespread threat with all thunderstorm activity. Storm mode today will be multicellular in nature with storm motion potentially becoming erratic and messy at times along propagating outflow boundaries. There is also the continued potential for localized flooding to occur along the Gulf coast and western inland areas as overall steering remains light, especially across areas that receive repeated rounds of heavy rainfall. High temperatures today will reach the lower 90s across the region. However, locations that experience heavy rainfall and the cooling impacts of convection may see rapid temperature fluctuations as rain cooled air filters down to the surface. Another surge of moisture overnight, which will allow for scattered to widespread showers to develop over the Atlantic waters once again during the early morning hours of Friday. Activity may pivot to the eastern half of South Florida during the mid morning to early afternoon hours once the Atlantic sea-breeze begins it's slow push inland. Shower and thunderstorm chances will then transition inland and towards the Gulf coast due to the prevailing southeasterly flow and continue through the early evening hours. Gusty winds, heavy rainfall, and frequent lightning remain potential hazards with thunderstorm activity tomorrow afternoon. A few strong storms could occur once again, mainly across western inland areas and the Gulf coast. Temperatures aloft will continue to warm, which will lessen the hail threat a tad, however isolated strong wind gusts will still be possible with the strongest thunderstorm activity. High temperatures will be similar in nature to today with widespread highs in the lower 90s. && .LONG TERM... (Friday night through next Wednesday) Issued at 230 PM EDT Thu Aug 4 2022 Mid/Long range model guidance continues to reveal a prominent western Atlantic ridge that should maintain deep east/southeasterly flow across South Florida for the end of the week and through the weekend. This regime should present an environment characterized by seasonable moisture values, with models parsing precipitable water indices around 1.6 to 2.0 inches (ECMWF being on the upper end). A few subtle inverted low-level troughs could allow for localized moisture convergence that sparks bursts of convection through the weekend/early next week. Sunday/Monday may present a more robust environment for storms - characterized by cold temperatures aloft (- 8/-9C) and steepened mid-level lapse rates (7 C/km) - as an upper level TUTT low lingers just offshore of the western Atlantic waters. This may allow for a few storms capable of produce to strong to marginally severe wind gusts and hail no greater than nickel/quarter size, although these impacts would be highly localized. Overall, latest NBM guidance appears too aggressive on PoPs (not accounting for intermittent advection of drier air), and thus PoPs have been capped up to 50-60 across much of the region through Sunday. The nature of winds and general flow continues to favor greatest activity over the western half of the CFWA. Aside from traditional convective hazards such as lightning and elevated wind gusts, antecedent rainfall from recent days may present the potential for localized flooding for urban locations across Collier County. By early next week, the continuance of east/southeasterly flow regime should allow deep tropical moisture to overspread the region. The flow regime will continue to favor convective activity over the interior/west coast region, primarily during the afternoon and evening hours. The overall lack of shear and average moisture values will likely present an environment that consists of convection that is initiated by mesoscale boundaries (such as sea-breeze fronts) and intensifies based on instability that peaks during the afternoon hours. Therefore locally elevated wind gusts and lightning remain as the primary hazards to consider through this period. Maximum temperatures should remain seasonable to seasonably warm, with the warmest temperatures expected over the western half of the region. Daily afternoon maximum temperatures should range from the upper 80s/lower 90s along the east coast, and low/mid 90s elsewhere across the region. && .AVIATION... (18Z TAFS) Issued at 230 PM EDT Thu Aug 4 2022 Increasing SHRA & TSRA coverage across inland areas of South Florida this afternoon. TEMPOs and amendments may be needed for KAPF later today. Prevailing southeasterly flow across much of the area through the early evening hours before L/V conditions overnight. Winds may become erratic at KAPF later today as SHRA/TSRA approach the region. && .MARINE... Issued at 230 PM EDT Thu Aug 4 2022 Winds outside of showers and thunderstorms are expected to be mainly east around 10 knots today, then gradually increase tonight through the weekend and into early next week to around 15 knots with gusts around 20 knots, especially well offshore of both coasts. Showers and thunderstorms will be most numerous in the Gulf waters during the late afternoon and evening, while over the Atlantic waters most of the activity will be in the night and Morning hours throughout the period. && .BEACHES... Issued at 230 PM EDT Thu Aug 4 2022 Gradually increasing onshore winds at the Atlantic beaches will lead to an increasing threat of rip currents today, then likely reaching the high category Friday through early next week. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 90 79 90 / 40 50 40 50 West Kendall 77 91 77 90 / 40 50 40 60 Opa-Locka 78 91 79 91 / 40 50 40 50 Homestead 78 89 78 89 / 40 50 40 50 Fort Lauderdale 80 90 80 90 / 40 50 40 50 N Ft Lauderdale 80 90 80 90 / 40 50 40 50 Pembroke Pines 78 91 79 90 / 40 50 40 50 West Palm Beach 79 90 79 90 / 30 50 30 50 Boca Raton 79 92 79 92 / 30 50 30 50 Naples 75 91 76 92 / 50 60 40 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...Hadi LONG TERM....SRB AVIATION...Hadi
Hazardous weather outlook, Aug 4, 9:40 AM EDT, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 940 AM EDT Thu Aug 4 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 051345- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 940 AM EDT Thu Aug 4 2022 ...A Few Strong Thunderstorms Possible Today Gulf Coast & Inland... ...Localized Flooding Possible Gulf Coast & Inland... This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South Florida, Gulf of Mexico and Lake Okeechobee. .DAY ONE...Today and tonight. Thunderstorms: Scattered thunderstorms are expected this afternoon and evening, with the greatest chances over interior and western sections of southern Florida. The strongest of these storms could produce locally heavy rain, strong wind gusts, and frequent lightning. Wind: A few strong thunderstorms could produce wind gusts in excess of 40 mph over interior and western sections this afternoon and evening. Flooding: Very heavy rainfall could lead to localized flooding over portions of interior and Southwest Florida this afternoon and evening. Hail: Small hail is possible with the stronger storms this afternoon over interior and western sections. Temperatures: Heat index values are expected to be around 105 degrees over inland Southwest Florida this afternoon. Waterspouts: Isolated waterspouts are possible over the local waters. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorm chances will persist through the upcoming weekend and into early next week. Locally gusty winds, heavy rainfall, and frequent lightning will be possible with these storms. The coverage and intensity of storms will likely be greatest over the interior and Gulf coast. Heat index values are forecast to be near 105 degrees over inland Southwest Florida for the end of the week and upcoming weekend. The rip current risk is expected to increase to high at the Atlantic beaches this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 4, 2:33 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Miami FL
233 PM EDT Thu Aug 4 2022
FLZ069-070-041915-
Coastal Collier County FL-Inland Collier County FL-
233 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of southwestern Collier
County through 315 PM EDT...
At 233 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Copeland, or 8 miles north of Everglades
City, moving west at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marco Island, Everglades City, Golden Gate Estates, Carnestown, Belle
Meade, Marco Island Airport, Naples Manor, Lely Resort, Copeland,
West Toll Gate On Alligator Alley, Royal Palm Hammock, Lely, South
Blocks Golde, Rookery Bay Aquatic Preserve, Fakahatchee Strand State
Preserve, Picayune Strand State Forest, Port Of The Island, Goodland,
Key Marco and Fiddlers Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2617 8172 2611 8130 2587 8135 2590 8180
TIME...MOT...LOC 1833Z 101DEG 18KT 2598 8141
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
NCSpecial weather statement, Aug 4, 3:20 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
320 PM EDT Thu Aug 4 2022
FLZ069-070-042000-
Coastal Collier County FL-Inland Collier County FL-
320 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of west central Collier
County through 400 PM EDT...
At 320 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Golden Gate Estates, moving northwest at
25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Naples, Golden Gate Estates, Naples Park, Orangetree, Golden Gate,
West Toll Gate On Alligator Alley, Vineyards, North Naples, East
Naples, Lely Resort, Pelican Bay, Picayune Strand State Forest,
Intersection I-75 And Everglades Blvd and Quail Creek Estate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2627 8185 2632 8182 2632 8166 2635 8166
2621 8142 2605 8150 2615 8185
TIME...MOT...LOC 1920Z 115DEG 24KT 2617 8154
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
NCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:30 AM EDT | Special Marine Warning | MFL | 45 min | |
| Aug 4, 1:17 AM EDT | Special Marine Warning | MFL | 43 min | |
| Aug 4, 2:19 PM EDT | Special Marine Warning | MFL | 56 min | |
| Aug 4, 2:33 PM EDT | Special Weather Statement | MFL | Collier | 42 min |
| Aug 4, 2:46 PM EDT | Special Marine Warning | MFL | 29 min | |
| Aug 4, 3:56 PM EDT | Special Weather Statement | MFL | Hendry | 49 min |
| Aug 4, 5:08 PM EDT | Special Weather Statement | MFL | Collier | 52 min |
| Aug 4, 6:53 PM EDT | Special Weather Statement | MFL | Hendry | 52 min |
Nearby
Special Weather Statements in Florida, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.